Model reduction by balanced truncation for systems with nuclear Hankel operators


Guiver, C. and Opmeer, M.R., 2014. Model reduction by balanced truncation for systems with nuclear Hankel operators. SIAM Journal on Control and Optimization (SICON), 52 (2), pp. 1366-1401.

Related documents:

PDF (GuiverOpmeer) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (483kB) | Preview

    Official URL:

    Related URLs:


    We prove the H-infinity error bounds for Lyapunov balanced truncation and for optimal Hankel norm approximation under the assumption that the Hankel operator is nuclear. This is an improvement of the result from Glover, Curtain, and Partington [SIAM J. Control Optim., 26(1998), pp. 863-898], where additional assumptions were made. The proof is based on convergence of the Schmidt pairs of the Hankel operator in a Sobolev space. We also give an application of this convergence theory to a numerical algorithm for model reduction by balanced truncation. © 2014 Societ y for Industrial and Applied Mathematics.


    Item Type Articles
    CreatorsGuiver, C.and Opmeer, M.R.
    Related URLs
    URLURL Type
    DepartmentsFaculty of Science > Mathematical Sciences
    Research CentresCentre for Mathematical Biology
    EPSRC Centre for Doctoral Training in Statistical Mathematics (SAMBa)
    ID Code40288


    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...